MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTAC MECTA-C INSERTER EVO; SURGICAL INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA MECTAC MECTA-C INSERTER EVO; SURGICAL INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.29.10.1010
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 06 march 2019.Lot 1855110: (b)(4) items manufactured and released on 29-nov-2018 no anomalies found related to the problem.To date, no similar event has ever been reported on this lot.Additional instrument involved: mectac 03.29.10.1011 mecta-c inserter evo inner shaft, lot unknown.
 
Event or Problem Description
During the primary spine surgery and while attempting to insert the cage, the mecta-c evo inserter struck the surgeon in the eye when he pulled back on the inserter.During the instrument removal the implant was detached from the instrument and the instrument was in "lock" position.There was no any damage of the instrument.The cage wasn't deformed.This caused a 30 minute delay in the case and the surgery was completed successfully.

Brand Name
MECTAC MECTA-C INSERTER EVO
Common Device Name
SURGICAL INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8394729
Report Number3005180920-2019-00132
Device Sequence Number2029950
Product Code LXH
UDI-Device Identifier07630971217683
UDI-Public07630971217683
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.29.10.1010
Device Lot Number1855110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;